I feel the need to write this blog about my experience with the powerful antibiotic Levaquin. You see, just a mere 3 weeks ago, I took Levaquin for the first time ever. It was prescribed to me by a doctor on the app Doctor on Demand who felt it would be good for a UTI. Little did I know, one pill would change my life forever.
A few hours after taking the pill, I knew something was wrong. I had taken a nap after taking the medicine and when I woke up, it literally felt like there was a big cactus in my throat. My throat was swollen and I was badly dehydrated. I ended up having to drink 7 bottles of water to rehydrate myself enough that I felt somewhat normal. A short while later, I noticed that my muscles were getting very weak and it felt like someone was stabbing me with a hot knife in my arm. Worried, I contacted the doctor on doctor on demand and they gave me Benadryl, imagine that, a medicine you give to kids and adults who have rashes. It did nothing for me, the next day I could barely move. When I tried to stand up, I fell sideways. The muscles in my legs were too weak to hold me up and I was basically skidding across the floor with a cane and a hunched over back position. It became to the point that I could no longer stand and I knew something went horribly wrong. I had someone to research Levaquin for me who found out that there’s actually lawsuits against Levaquin and other drugs similar like Cipro for exactly what I experienced. Again, I spoke with a doctor on demand who told me that I needed to go to the emergency room immediately and that I was having a serious allergic reaction.
Well, it’s been a few weeks and though I can walk better now, I’m in terrible pain. My muscles are extremely weak, everything feels like I just exercised for 5 hours straight and the pain never ends. I get very little sleep despite medicine that I’m on to control the pain, despite heating and ice pads, despite muscle relaxers. I continue to get weaker everyday. I realize now that taking Levaquin without doing my research is literally life changing.
I’m not the only one who suffers from injuries from Levaquin and other medicines like it. It’s not a safe drug and it needs to be taken off of the market completely. Now I’m left disabled and suffering and I can’t play with my 2 year old son anymore, I can’t run, hell I can barely walk. This medicine has destroyed my body, one pill and I’m stuck like this. Please get the word out, I don’t want anyone else to be hurt by this drug.